Volume 37, Issue 2
Singularity-Free Numerical Scheme for the Stationary Wigner Equation

Tiao Lu & Zhangpeng Sun

J. Comp. Math., 37 (2019), pp. 170-183.

Published online: 2018-09

Preview Purchase PDF 157 3644
Export citation
  • Abstract

For the stationary Wigner equation with inflow boundary conditions, the numerical convergence with respect to the velocity mesh size are deteriorated due to the singularity at velocity zero. In this paper, using the fact that the solution of the stationary Wigner equation is subject to an integral constraint, we prove that the Wigner equation can be written into a form with a bounded operator $\mathcal{B}[V]$, which is equivalent to the operator $\mathcal{A}[V] = Θ[V]/v$ in the original Wigner equation under some conditions. Then the discrete operators discretizing $\mathcal{B}[V]$ are proved to be uniformly bounded with respect to the mesh size. Based on the theoretical findings, a singularity-free numerical method is proposed. Numerical results are provided to show our improved numerical scheme performs much better in numerical convergence than the original scheme based on discretizing $\mathcal{A}[V]$.

  • Keywords

stationary Wigner equation, singularity-free, numerical convergence.

  • AMS Subject Headings

65M06, 58J40, 81S30

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address

tlu@math.pku.edu.cn (Tiao Lu)

sunzhangpeng@pku.edu.cn (Zhangpeng Sun)

  • BibTex
  • RIS
  • TXT
@Article{JCM-37-170, author = {Lu , Tiao and Sun , Zhangpeng }, title = {Singularity-Free Numerical Scheme for the Stationary Wigner Equation}, journal = {Journal of Computational Mathematics}, year = {2018}, volume = {37}, number = {2}, pages = {170--183}, abstract = {

For the stationary Wigner equation with inflow boundary conditions, the numerical convergence with respect to the velocity mesh size are deteriorated due to the singularity at velocity zero. In this paper, using the fact that the solution of the stationary Wigner equation is subject to an integral constraint, we prove that the Wigner equation can be written into a form with a bounded operator $\mathcal{B}[V]$, which is equivalent to the operator $\mathcal{A}[V] = Θ[V]/v$ in the original Wigner equation under some conditions. Then the discrete operators discretizing $\mathcal{B}[V]$ are proved to be uniformly bounded with respect to the mesh size. Based on the theoretical findings, a singularity-free numerical method is proposed. Numerical results are provided to show our improved numerical scheme performs much better in numerical convergence than the original scheme based on discretizing $\mathcal{A}[V]$.

}, issn = {1991-7139}, doi = {https://doi.org/10.4208/jcm.1711-m2017-0097}, url = {http://global-sci.org/intro/article_detail/jcm/12675.html} }
TY - JOUR T1 - Singularity-Free Numerical Scheme for the Stationary Wigner Equation AU - Lu , Tiao AU - Sun , Zhangpeng JO - Journal of Computational Mathematics VL - 2 SP - 170 EP - 183 PY - 2018 DA - 2018/09 SN - 37 DO - http://doi.org/10.4208/jcm.1711-m2017-0097 UR - https://global-sci.org/intro/article_detail/jcm/12675.html KW - stationary Wigner equation, singularity-free, numerical convergence. AB -

For the stationary Wigner equation with inflow boundary conditions, the numerical convergence with respect to the velocity mesh size are deteriorated due to the singularity at velocity zero. In this paper, using the fact that the solution of the stationary Wigner equation is subject to an integral constraint, we prove that the Wigner equation can be written into a form with a bounded operator $\mathcal{B}[V]$, which is equivalent to the operator $\mathcal{A}[V] = Θ[V]/v$ in the original Wigner equation under some conditions. Then the discrete operators discretizing $\mathcal{B}[V]$ are proved to be uniformly bounded with respect to the mesh size. Based on the theoretical findings, a singularity-free numerical method is proposed. Numerical results are provided to show our improved numerical scheme performs much better in numerical convergence than the original scheme based on discretizing $\mathcal{A}[V]$.

Tiao Lu & Zhangpeng Sun. (2019). Singularity-Free Numerical Scheme for the Stationary Wigner Equation. Journal of Computational Mathematics. 37 (2). 170-183. doi:10.4208/jcm.1711-m2017-0097
Copy to clipboard
The citation has been copied to your clipboard